Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2005 / Article
Special Issue

Dynamical Engineering Systems

View this Special Issue

Open Access

Volume 2005 |Article ID 958485 |

M. Popescu, A. Dumitrache, "On the optimal control of affine nonlinear systems", Mathematical Problems in Engineering, vol. 2005, Article ID 958485, 11 pages, 2005.

On the optimal control of affine nonlinear systems

Received20 Jan 2004


The minimization control problem of quadratic functionals for the class of affine nonlinear systems with the hypothesis of nilpotent associated Lie algebra is analyzed. The optimal control corresponding to the first-, second-, and third-order nilpotent operators is determined. In this paper, we have considered the minimum fuel problem for the multi-input nilpotent control and for a scalar input bilinear system for such systems. For the multi-input system, usually an analytic closed-form solution for the optimal control ui(t) is not possible and it is necessary to use numerical integration for the set of m nonlinear coupled second-order differential equations. The optimal control of bilinear systems is obtained by considering the Lie algebra generated by the system matrices. It should be noted that we have obtained an open-loop control depending on the initial value of the state x0.

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.